The probability of fixation of a new karyotype in a continuous population

N.H. Barton, S. Rouhani, Evolution 45 (1991) 499–517.

Download
No fulltext has been uploaded. References only!
Journal Article | Published
Author
;
Abstract
We investigate the probability of fixation of a chromosome rearrangement in a subdivided population, concentrating on the limit where migration is so large relative to selection (m ≫ s) that the population can be thought of as being continuously distributed. We study two demes, and one- and two-dimensional populations. For two demes, the probability of fixation in the limit of high migration approximates that of a population with twice the size of a single deme: migration therefore greatly reduces the fixation probability. However, this behavior does not extend to a large array of demes. Then, the fixation probability depends primarily on neighborhood size (Nb), and may be appreciable even with strong selection and free gene flow (≈exp(-B·Nb) in one dimension, ≈exp(-B\cdotNb) in two dimensions). Our results are close to those for the more tractable case of a polygenic character under disruptive selection.
Publishing Year
Date Published
1991-05-01
Journal Title
Evolution
Volume
45
Issue
3
Page
499 - 517
IST-REx-ID

Cite this

Barton NH, Rouhani S. The probability of fixation of a new karyotype in a continuous population. Evolution. 1991;45(3):499-517.
Barton, N. H., & Rouhani, S. (1991). The probability of fixation of a new karyotype in a continuous population. Evolution, 45(3), 499–517.
Barton, Nicholas H, and Shahin Rouhani. “The Probability of Fixation of a New Karyotype in a Continuous Population.” Evolution 45, no. 3 (1991): 499–517.
N. H. Barton and S. Rouhani, “The probability of fixation of a new karyotype in a continuous population,” Evolution, vol. 45, no. 3, pp. 499–517, 1991.
Barton NH, Rouhani S. 1991. The probability of fixation of a new karyotype in a continuous population. Evolution. 45(3), 499–517.
Barton, Nicholas H., and Shahin Rouhani. “The Probability of Fixation of a New Karyotype in a Continuous Population.” Evolution, vol. 45, no. 3, Wiley-Blackwell, 1991, pp. 499–517.

Link(s) to Main File(s)
Access Level
Restricted Closed Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar